Alert archive / Maine / Gale Warnings in 2016
Gale Warning 12, NWS Gray, ME
NWS Gray, ME issued this gale warning at Feb 12, 2016, 3:02 PM EST. It took effect at Feb 13, 2016, 4:00 PM EST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2016, 3:02 PM EST (20:02 UTC)
- In effect from
- Feb 13, 2016, 4:00 PM EST
- Expired
- Feb 14, 2016, 11:04 AM EST
- In force
- 19 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
727 WHUS71 KGYX 122002 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 302 PM EST FRI FEB 12 2016 ANZ150-152-154-131015- /O.NEW.KGYX.GL.W.0012.160213T2100Z-160214T1500Z/ /O.NEW.KGYX.UP.W.0001.160214T0000Z-160214T1500Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 302 PM EST FRI FEB 12 2016 ...GALE WARNING IN EFFECT FROM 4 PM SATURDAY TO 10 AM EST SUNDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 7 PM SATURDAY TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 10 AM EST SUNDAY. A HEAVY FREEZING SPRAY WARNING HAS ALSO BEEN ISSUED. THIS HEAVY FREEZING SPRAY WARNING IS IN EFFECT FROM 7 PM SATURDAY TO 10 AM EST SUNDAY. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...5 TO 8 FEET. * FREEZING SPRAY...HEAVY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ ANZ151-153-131015- /O.NEW.KGYX.SC.Y.0022.160213T1700Z-160214T1500Z/ /O.NEW.KGYX.UP.W.0001.160214T0000Z-160214T1500Z/ PENOBSCOT BAY-CASCO BAY- 302 PM EST FRI FEB 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO 10 AM EST SUNDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 7 PM SATURDAY TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 7 PM SATURDAY TO 10 AM EST SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM NOON SATURDAY TO 10 AM EST SUNDAY. * FREEZING SPRAY...HEAVY. * WINDS...NORTHWEST 20 TO 30 KNOTS. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ARNOTT
4 follow-up statements
128 WHUS71 KGYX 130858 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 358 AM EST SAT FEB 13 2016 ANZ150-152-154-132300- /O.EXT.KGYX.GL.W.0012.160213T2100Z-160214T1700Z/ /O.EXT.KGYX.UP.W.0001.160214T0000Z-160214T1700Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 358 AM EST SAT FEB 13 2016 ...GALE WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON EST SUNDAY... ...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO NOON EST SUNDAY... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...3 TO 5 FEET. * FREEZING SPRAY...HEAVY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ ANZ151-153-132300- /O.EXT.KGYX.SC.Y.0022.160213T1700Z-160214T1700Z/ /O.EXT.KGYX.UP.W.0001.160214T0000Z-160214T1700Z/ PENOBSCOT BAY-CASCO BAY- 358 AM EST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO NOON EST SUNDAY... ...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO NOON EST SUNDAY... * FREEZING SPRAY...HEAVY. * WINDS...NORTHWEST 15 TO 25 KT WITH A FEW GUSTS UP TO 35 KT. * SEAS...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
228 WHUS71 KGYX 132006 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 306 PM EST SAT FEB 13 2016 ANZ150-152-154-141000- /O.CON.KGYX.GL.W.0012.160213T2100Z-160214T1700Z/ /O.CON.KGYX.UP.W.0001.160214T0000Z-160214T1700Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 306 PM EST SAT FEB 13 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST SUNDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO NOON EST SUNDAY... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. * FREEZING SPRAY...HEAVY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ ANZ151-153-141000- /O.CON.KGYX.SC.Y.0022.000000T0000Z-160214T1700Z/ /O.CON.KGYX.UP.W.0001.160214T0000Z-160214T1700Z/ PENOBSCOT BAY-CASCO BAY- 306 PM EST SAT FEB 13 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SUNDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO NOON EST SUNDAY... * FREEZING SPRAY...HEAVY. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
637 WHUS71 KGYX 140833 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 333 AM EST SUN FEB 14 2016 ANZ150-152-154-141700- /O.CON.KGYX.GL.W.0012.000000T0000Z-160214T1700Z/ /O.CON.KGYX.UP.W.0001.000000T0000Z-160214T1700Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 333 AM EST SUN FEB 14 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. * FREEZING SPRAY...HEAVY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ ANZ151-153-141700- /O.CON.KGYX.UP.W.0001.000000T0000Z-160214T1700Z/ /O.CON.KGYX.SC.Y.0022.000000T0000Z-160214T1700Z/ PENOBSCOT BAY-CASCO BAY- 333 AM EST SUN FEB 14 2016 ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * FREEZING SPRAY...HEAVY. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
149 WHUS71 KGYX 141604 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1104 AM EST SUN FEB 14 2016 ANZ150-152-154-150600- /O.CAN.KGYX.GL.W.0012.000000T0000Z-160214T1700Z/ /O.CAN.KGYX.UP.W.0001.000000T0000Z-160214T1700Z/ /O.NEW.KGYX.UP.Y.0005.160214T1604Z-160215T1100Z/ /O.EXB.KGYX.SC.Y.0022.000000T0000Z-160215T0500Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1104 AM EST SUN FEB 14 2016 ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WARNING IS CANCELLED... ...HEAVY FREEZING SPRAY WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. A FREEZING SPRAY ADVISORY HAS ALSO BEEN ISSUED. THIS FREEZING SPRAY ADVISORY IS IN EFFECT UNTIL 6 AM EST MONDAY. THE HEAVY FREEZING SPRAY WARNING HAS BEEN CANCELLED. THE GALE WARNING HAS BEEN CANCELLED. * FREEZING SPRAY...HEAVY. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$ ANZ151-153-150600- /O.CAN.KGYX.UP.W.0001.000000T0000Z-160214T1700Z/ /O.NEW.KGYX.UP.Y.0005.160214T1604Z-160215T1100Z/ /O.EXT.KGYX.SC.Y.0022.000000T0000Z-160214T2300Z/ PENOBSCOT BAY-CASCO BAY- 1104 AM EST SUN FEB 14 2016 ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FREEZING SPRAY ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. THE HEAVY FREEZING SPRAY WARNING HAS BEEN CANCELLED. * FREEZING SPRAY...HEAVY. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Feb 12, 12:45 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Feb 12, 12:45 PM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
1245 PM EST FRI FEB 12 2016
.SYNOPSIS...
LOW PRESSURE WILL APPROACH FROM THE WEST TODAY AND WILL DISSIPATE
INTO A TROUGH OF LOW PRESSURE OVER CENTRAL MAINE BY SATURDAY
MORNING. TROUGH OF LOW PRESSURE WILL SHIFT SOUTHEAST SATURDAY
THROUGH SATURDAY NIGHT LEAVING A STRONG NORTHWEST FLOW IN IT'S
WAKE. HIGH PRESSURE WILL BUILD IN FROM THE WEST SUNDAY AND WILL
CREST OVER THE REGION SUNDAY NIGHT. HIGH PRESSURE WILL SHIFT
OFFSHORE EARLY MONDAY AS A WARM FRONT APPROACHES FROM THE
SOUTHWEST. WARM FRONT WILL LIFT INTO SOUTHERN NEW ENGLAND MONDAY
NIGHT AND WILL LIFT NORTH OF THE REGION ON TUESDAY AS LOW PRESSURE
MOVES UP THE EAST COAST. LOW PRESSURE WILL MOVE NORTH THROUGH
WESTERN NEW NEW ENGLAND TUESDAY NIGHT AND INTO EASTERN QUEBEC BY
WEDNESDAY MORNING. HIGH PRESSURE WILL BUILD IN FROM THE WEST
WEDNESDAY NIGHT AND THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
12PM UPDATE...WITH VERY GOOD AGREEMENT COMING IN WITH THE 12Z
MODEL SUITE...HAVE HOISTED WINTER STORM WATCHES ALONG THE GYX SIDE
OF PENOBSCOT BAY /KNOX-WALDO COUNTIES/ FOR 6-10 INCHES OF
POTENTIAL SNOW ACCUMULATION. HAVE ALSO ADDED COASTAL ZONES INTO
WIND CHILL HEADLINES /ADVISORIES/ AS CONFIDENCE IS QUITE HIGH IN
REACHING ADVISORY CRITERIA IN THESE ZONES SATURDAY NIGHT.
11AM UPDATE...GOING FORECAST IN GOOD SHAPE LATE THIS MORNING WITH
BRIGHT SUN HELPING TEMPERATURES TO SLOWLY REBOUND THROUGH THE
SINGLE DIGITS AND INTO THE LOW TEENS. UPDATED FOR NEAR TERM
TRENDS...WITH GRADUALLY INCREASING HIGH CLOUDS EXPECTED THROUGH
THIS AFTERNOON AS TEMPERATURES RISE THROUGH THE TEENS. WILL BE
CONSIDERING WINTER WEATHER HEADLINES FOR SNOW ALONG THE MIDCOAST
THIS AFTERNOON AS 12Z NAM/GFS CONSISTENTLY BULLSEYE THE PENOBSCOT
BAY REGION BY LATE TONIGHT AND THROUGH SATURDAY. MORE ON
THIS...THIS AFTERNOON.
9AM UPDATE...HAVE CANCELLED WIND CHILL ADVISORY AS TEMPERATURES
REBOUND THIS MORNING. ADDITIONALLY...WILL TRANSITION ONGOING WIND
CHILL WATCHES TO WARNINGS FOR SATURDAY NIGHT. PRIMARY CHANGES TO
THE NEAR TERM GRIDS INCLUDE CLEARING OUT ALL CLOUD COVER FOR THE
MORNING HOURS AS CRYSTAL CLEAR SKIES DOMINATE THE AREA THIS
MORNING. NO OTHER CHANGES TO THE FORECAST ATTM.
PREVIOUS BELOW...
SHALLOW RIDGE OF HIGH PRESSURE OVER THE REGION EARLY THIS MORNING
WILL SHIFT OFFSHORE TODAY AS LOW PRESSURE APPROACHES FROM THE
WEST. AFTER A MOSTLY SUNNY MORNING...EXPECT INCREASING CLOUDS THIS
AFTERNOON AS LOW PRESSURE SHIFTS INTO SOUTHWEST QUEBEC. MAY SEE A
STRAY SNOW SHOWER...MAINLY IN THE MOUNTAINS BUT EXPECT MOST OF THE
FORECAST AREA TO SEE A DRY DAY. HIGH TEMPERATURES WILL TOP OUT IN
THE LOWER MID TEENS NORTH AND UPPER TEENS TO LOWER 20S SOUTH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
LOW PRESSURE WILL GRADUALLY OPEN INTO AN INVERTED TROUGH AS IT
SHIFTS INTO NORTHERN MAINE OVERNIGHT. TROUGH AXIS WILL BE CENTERED
ON THE MID COAST AREA WHERE INCREASING SURFACE CONVERGENCE AND
ONSHORE FLOW WILL RESULT IN A LOCALIZED AREA OF SNOW OVERNIGHT AND
INTO SATURDAY. CARIBOU STICKING WITH WATCHES AT THIS POINT AND SO
WILL LET THE DAY SHIFT GET ANOTHER LOOK AT THE MODELS BEFORE
DECIDING ON HEADLINES. EXPECT ACCUMULATIONS OF 3 TO 5 INCHES
OVERNIGHT WITH SOME ADDITIONAL ACCUMULATIONS LIKELY ON SATURDAY.
REMAINDER OF THE FORECAST AREA WILL SEE A MOSTLY CLOUDY NIGHT WITH
A CHANCE OF SNOW SHOWERS. LOWS WILL DIP INTO THE SINGLE NUMBERS
NORTH AND LOWER TO MID TEENS SOUTH.
TROUGH AXIS WILL GRADUALLY SHIFT SOUTH AND EAST ON SATURDAY WITH A
STRONG NORTHWEST FLOW SETTING UP IN ITS WAKE ACROSS THE REGION.
EXPECT SEVERAL MORE INCHES OF ACCUMULATION ON SATURDAY IN FAR
EASTERN COASTAL ZONES BEFORE SNOW TAPERS OFF LATER IN THE DAY.
LIGHT FLUFFY SNOW WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING
AS NORTHWEST GRADIENT TIGHTENS IN THE AFTERNOON. MAY SEE SOME
SUNNY BREAKS IN SOUTHERN NEW HAMPSHIRE BUT MOST OF WESTERN MAINE
AND NEW HAMPSHIRE WILL SEE MOSTLY CLOUDY SKIES WITH A CHANCE OF
SNOW SHOWERS. TEMPERATURES WILL SHOW LITTLE CHANGE DURING THE DAY
WITH HIGHS OF 5 TO 15 NORTH AND IN THE MID TEENS TO LOWER 20S
SOUTH.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE EXTENDED FORECAST PERIOD LOOKS EXTREMELY COLD WITH THE
POLAR VORTEX DIPPING INTO THE NORTHEAST THROUGH SUNDAY. AN ARCTIC
AIRMASS WILL POUR INTO THE REGION WITH SPRAWLING DENSE HIGH
PRESSURE AT THE SURFACE DOMINATING THE EAST COAST SUNDAY AND MOST
OF MONDAY. LOWS SUNDAY MORNING WILL BE IN THE NEGATIVE NUMBERS
AREAWIDE WITH THE NORTH COUNTRY IN THE LOWER NEGATIVE 20S.
LOOKING AT NAEFS AND GEFS ANOMALY INDICATORS FOR THIS EVENT SHOWS
JUST HOW COLD THIS AIRMASS IS. THE NAEFS CLIMATOLOGICAL
PERCENTILES FOR GEOPOTENTIAL HEIGHTS AND TEMPERATURES INDICATE
MINIMUMS FOR MOST HEIGHTS AROUND SUNDAY AT 00Z AND 06Z. THIS
MEANS THAT WE ARE FORECASTING AN EVENT HAS NOT OCCURRED WITHIN
THE NAEFS 1979-2009 CLIMATOLOGY FOR THIS TIME OF YEAR. ALSO THE
NAEFS R INTERVAL IS OUTSIDE CLIMATOLOGY AT 500MB OVER OUR REGION
AND JUST TO OUR SOUTH.
NOT SURPRISINGLY PWATS ARE ALSO FORECASTED TO BE IN THE BOTTOM
ONE PERCENTILE FOR THE NAEFS CLIMATE RECORD. SNOW SHOWERS WILL
COME TO AN END QUICKLY SUNDAY AS THE HIGH PRESSURE NUDGES IN FROM
THE WEST. NW WINDS WILL BE GUSTY BEHIND THE DEPARTING ARCTIC FRONT
AND WILL BE MORE THAN ENOUGH TO REQUIRE A WIND CHILL WARNING FOR
THE ENTIRE AREA AND FOR MUCH OF THE DAY SUNDAY. CURRENTLY HAVE
LEFT THE WIND CHILL WATCH UP AS IS AND AS WE GET CLOSER TO THE
EVENT WE WILL BE ABLE TO ADJUST TIMING A LITTLE BETTER. THEREFORE
WILL LEAVE THIS FOR A LATER SHIFT TO ISSUE EVEN THOUGH CONFIDENCE
IS HIGH IN ITS NECESSITY. SOME OF THE COLDEST WIND CHILLS APPROACH-40
F ACROSS THE MOUNTAINS. TO THE SOUTH IT WONT BE MUCH BETTER WITH
-20 TO -30 F WILL BE MORE COMMON.
SUNDAY TEMPERATURES WARM UP ONLY SLIGHTLY INTO THE SINGLE NEGATIVE
DIGITS NORTH TO AROUND +5 TO +10 SOUTH. SUNDAY NIGHT WILL BE
ANOTHER TERRIBLY COLD NIGHT AND A WIND CHILL ADVISORY MAY BE
NEEDED FOR THE NORTHERN TIER OF COUNTIES ABUTTING CANADA. THE
SILVER LINING DURING THIS TIME IS THAT WE ARE NOT EXPECTING ANY
PRECIPITATION.
A COUPLE OF SHORT WAVES ROUNDING THE BASE OF THE UPPER LEVEL
TROUGH WILL MOVE TOWARDS NEW ENGLAND AT THE BEGINNING OF NEXT
WEEK AND TRY AND PHASE WITH A NORTHERN STREAM IMPULSE. WHETHER
THIS HAPPENS REMAINS TO BE SEEN BUT IT DOES APPEAR WE WILL HAVE
SEVERAL PERIODS OF PRECIPITATION. AT THE SURFACE... A WARM FRONT
LIFTS NORTH INTO THE REGION. PRECIPITATION TYPE IS EXPECTED TO BE
A MIX OF SNOW AND RAIN. THERE IS ALSO THE POSSIBILITY OF A WINTRY
MIX IN THE TUESDAY NIGHT/EARLY WEDNESDAY TIME FRAME AS WARMER AIR
OVERRIDES THE COLDER AIR ALREADY IN PLACE AT THE SURFACE. WENT
WITH A NON-DIURNAL TEMPERATURE CURVE FOR THIS TIME PERIOD.
ON WEDNESDAY IT APPEARS WE STAY IN THE WARM SECTOR AND WE MAY SEE
A WARMER DAY ABOVE FREEZING. HOWEVER COLDER AIR FILTERS IN BY
THURSDAY WITH THE COLDEST AIR DAMMING ALONG THE HIGHER TERRAIN.
THE NEXT SYSTEM LOOKS TO AFFECT US NEXT FRIDAY NIGHT. THIS LOOKED
LIKE ANOTHER IDEAL TIME TO USE A NON-DIURNAL CURVE AS A WARM
FRONT ARRIVES OVERNIGHT.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM...VFR UNDER MOSTLY CLEAR CONDITIONS ATTM. EXPECT
DETERIORATING CONDITIONS THROUGH THE COMING TAF PERIOD WITH SNOW
DEVELOPING OVERNIGHT AT RKD AND LIKELY AUG WITH IFR/LIFR
RESTRICTIONS. FOR A PERIOD SATURDAY...INCH PER HOUR SNOWFALL RATES
ARE POSSIBLE...MOST LIKELY AT RKD. FURTHER WEST...ARCTIC FRONT
WILL BRING A ROUND OF SNOW SHOWERS...MOST LIKELY TO BRING
RESTRICTIONS TO LEB/HIE...BUT BRIEF RESTRICTIONS ARE POSSIBLE
SOUTH AND EAST OF THIS AS WELL. CONDITIONS IMPROVE SATURDAY NIGHT
WITH VFR CONDITIONS RETURNING FOR SUNDAY.
AFTER LIGHT WINDS OVERNIGHT...STRONG NORTHWEST WINDS /15G25KTS/
WILL DEVELOP BY LATE MORNING SATURDAY AND CONTINUE THROUGH
SATURDAY NIGHT.
LONG TERM... MVFR/IFR CONDITIONS LIKELY LATE MONDAY THROUGH
TUESDAY IN SNOW.
&&
.MARINE...
SHORT TERM...CONTINUING SCA'S FOR THE BAYS THROUGH 8 AM AND OUTER
WATERS THROUGH NOON. FREEZING SPRAY ADVISORY FOR THE OUTER WATERS
UNTIL 10 AM.
LONG TERM...SMALL CRAFT ADVISORY/BORDERLINE GALES WILL BE NEEDED
DURING THE DAY SUNDAY AS A COLD FRONT CROSSES THE WATERS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL WARNING FROM 7 PM SATURDAY TO 10 AM EST SUNDAY FOR
MEZ007>009.
WIND CHILL WARNING FROM MIDNIGHT SATURDAY NIGHT TO 10 AM EST
SUNDAY FOR MEZ012>014-018>022.
WIND CHILL ADVISORY FROM MIDNIGHT SATURDAY NIGHT TO 10 AM EST
SUNDAY FOR MEZ023>028.
WINTER STORM WATCH FROM MIDNIGHT EST TONIGHT THROUGH SATURDAY
EVENING FOR MEZ022-027-028.
NH...WIND CHILL WARNING FROM 7 PM SATURDAY TO 10 AM EST SUNDAY FOR
NHZ001>003.
WIND CHILL WARNING FROM MIDNIGHT SATURDAY NIGHT TO 10 AM EST
SUNDAY FOR NHZ004>013-015.
WIND CHILL ADVISORY FROM MIDNIGHT SATURDAY NIGHT TO 10 AM EST
SUNDAY FOR NHZ014.
MARINE...NONE.
&&
SYNOPSIS...HANES/SINSABAUGH
NEAR TERM...ARNOTT/SINSABAUGH
SHORT TERM...SINSABAUGH
LONG TERM...HANES
AVIATION...ARNOTT/HANES
MARINE...HANES/SINSABAUGHHazardous weather outlook, Feb 12, 2:04 PM EST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 204 PM EST FRI FEB 12 2016 MEZ012>014-018>021-NHZ004>013-015-131915- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH NH- 204 PM EST FRI FEB 12 2016 ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-NHZ001>003-131915- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON- 204 PM EST FRI FEB 12 2016 ...WIND CHILL WARNING IN EFFECT FROM 7 PM SATURDAY TO 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-131915- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 204 PM EST FRI FEB 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MODERATE TO HEAVY FREEZING SPRAY AND LOCALLY LOW VISIBILITIES IN ARCTIC SEA SMOKE ARE POSSIBLE THIS WEEKEND AS ARCTIC AIR CROSSES THE COASTAL WATERS. SNOW IS LIKELY SATURDAY ALONG THE MID COAST REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ027-028-131915- KNOX-COASTAL WALDO- 204 PM EST FRI FEB 12 2016 ...WINTER STORM WATCH IN EFFECT FROM MIDNIGHT EST TONIGHT THROUGH SATURDAY EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ026-131915- LINCOLN- 204 PM EST FRI FEB 12 2016 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ023>025-NHZ014-131915- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-COASTAL ROCKINGHAM- 204 PM EST FRI FEB 12 2016 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ022-131915- INTERIOR WALDO- 204 PM EST FRI FEB 12 2016 ...WINTER STORM WATCH IN EFFECT FROM MIDNIGHT EST TONIGHT THROUGH SATURDAY EVENING... ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT SATURDAY NIGHT TO 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. WIND CHILL WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ARNOTT
In the hours before
Special weather statement, Feb 12, 1:56 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 156 PM EST FRI FEB 12 2016 MEZ007>009-012>014-018>028-NHZ001>015-130700- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK... NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON...AUBURN... LIVERMORE FALLS...AUGUSTA...WATERVILLE...WINTERPORT...UNITY... BIDDEFORD...SACO...OLD ORCHARD BEACH...KITTERY...PORTLAND... SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR... WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE...COLEBROOK...BERLIN...LANCASTER...LITTLETON... NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD... HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...JAFFREY... KEENE...MANCHESTER...NASHUA...SALEM...DERRY...EXETER... PORTSMOUTH...HAMPTON...PETERBOROUGH...WEARE 156 PM EST FRI FEB 12 2016 ...EXTREMELY DANGEROUS WIND CHILLS EXPECTED IN THE MOUNTAINS... ANYONE CONSIDERING CLIMBING OR HIKING IN THE WHITE MOUNTAINS OF MAINE OR NEW HAMPSHIRE THIS WEEKEND SHOULD CONSIDER CANCELLING OR POSTPONING THEIR TRIP. EXTREMELY DANGEROUS WIND CHILL TEMPERATURES WILL AFFECT THE REGION...ESPECIALLY ABOVE TREE LINE. THE COMBINATION OF THE COLD AND WIND WILL CREATE LIFE-THREATENING CONDITIONS FOR ANYONE CAUGHT OUTSIDE AND UNABLE TO REACH SAFETY. WIND CHILL TEMPERATURES SATURDAY WILL RANGE FROM ABOUT -30 IN THE LOWER ELEVATIONS TO ABOUT -60 IN EXPOSED AREAS NEAR THE PEAKS. WIND CHILL VALUES SATURDAY NIGHT WILL DROP TO -40 IN THE LOWER ELEVATIONS TO NEAR -70 NEAR THE PEAKS. WIND CHILL TEMPERATURES WILL CLIMB ONLY TO THE -20 TO -50 BY SUNDAY EVENING. A WIND CHILL TEMPERATURE OF -35 CAN FREEZE EXPOSED SKIN IN 10 MINUTES. WIND CHILL TEMPERATURES BELOW -50 CAN FREEZE EXPOSED SKIN IN LESS THAN 5 MINUTES. BE SAFE...DON'T TAKE CHANCES. JENSENIUS NATIONAL WEATHER SERVICE GRAY...MAINE NNNN
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 9:01 AM EST | Wind Chill Warning | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 49 hr |
| Feb 12, 12:12 PM EST | Wind Chill Advisory | GYX | Cumberland, Knox, Lincoln, Sagadahoc, Waldo, York | 33 hr |
| Feb 12, 12:12 PM EST | Winter Storm Watch | GYX | Knox, Waldo | 10 hr |
| Feb 12, 3:02 PM EST | Small Craft Advisory | GYX | 56 hr | |
| Feb 12, 3:02 PM EST | Heavy Freezing Spray Warning | GYX | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.